Psycho-Babble Medication Thread 958025

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Lithium as antidepressant?

Posted by SheilaC on August 9, 2010, at 9:12:00

I am on a low dose (300mg so far) of Lithium. I am having side effects such as bloating, water weight gain, etc.

I tend to be VERY med sensitive and notice a reaction pretty quickly to most meds. My "problem" is that at the "therapeutic" levels of meds I tend to feel like crap and often experience the opposite of what the drug is supposed to do.

I am cutting my dose of Lithium back to 150mg for now.

I cannot take any of the SSRI or SNRIs because I have a bladder problems and these meds hurt my bladder. So I have been depressed and irritable for years.

I have noticed that on a small dose of Lithium my depression has disappeared! It's like the Lithium has awakened my serotonin! Yea! Finally!

I know that I am a very rare case, but I am wondering if low dose Lithium is ever used as a last resort antidepressant?

Maybe at 150mg I won't get the 8 lbs of water weight and slosh when I walk.

 

Re: Lithium as antidepressant? SheilaC

Posted by Phillipa on August 9, 2010, at 10:32:57

In reply to Lithium as antidepressant?, posted by SheilaC on August 9, 2010, at 9:12:00

That doc I once worked with also used low levels of lithium for everything from addiction down to true bipolar. Seemed to work well. He even suggested a tiny tiny dose to the females for PMS symptoms. Which would include water weight I'd think. Hoping it also works for you. Phillipa

 

Re: Lithium as antidepressant?

Posted by Christ_empowered on August 9, 2010, at 11:54:56

In reply to Lithium as antidepressant?, posted by SheilaC on August 9, 2010, at 9:12:00

Sorry you've had so many med problems. Lithium is sometimes used in low doses for unipolar depression that hasn't responded to other treatments. Like on The Sopranos, Tony's doc put him on a little bit of lithium with his Prozac.

 

Phillipa - Re: Lithium as antidepressant?

Posted by SheilaC on August 9, 2010, at 12:01:59

In reply to Re: Lithium as antidepressant? SheilaC, posted by Phillipa on August 9, 2010, at 10:32:57

How low of a dose would the doc use for such things? 150mg? 300mg?

 

Re: Lithium as antidepressant?

Posted by ed_uk2010 on August 9, 2010, at 15:28:42

In reply to Lithium as antidepressant?, posted by SheilaC on August 9, 2010, at 9:12:00

>My "problem" is that at the "therapeutic" levels of meds I tend to feel like crap and often experience the opposite of what the drug is supposed to do.

Don't forget that the 'therapeutic' dose is the dose which works best for you. Dosage requirements are very variable for lithium. I definitely think you should try 150mg.

 

Re: Lithium as antidepressant?

Posted by Christ_empowered on August 9, 2010, at 17:20:14

In reply to Re: Lithium as antidepressant?, posted by ed_uk2010 on August 9, 2010, at 15:28:42

With most drugs, but especially lithium for depression, I would think the lower the better. For bipolar, they sometimes medicate up to certain levels, but a lot of docs do it more by how well symptoms are controlled. If, in your case, you can get by with what others might consider a tiny dose, then that's great. Just focus on the results.

 

Re: Phillipa - Re: Lithium as antidepressant? SheilaC

Posted by Phillipa on August 9, 2010, at 21:03:29

In reply to Phillipa - Re: Lithium as antidepressant?, posted by SheilaC on August 9, 2010, at 12:01:59

Not sure of dose but I think that is probably the range he used. As when levels taken they were to low supposedly to be theraputic but for the person they were. For instance once long ago I said you know when pms I'd hate you tie but if not pms I'd like it he said dissolve some lithium in water and drink just a bit. Said it would help. Phillipa

 

Re: Lithium as antidepressant? SheilaC

Posted by morgan miller on August 9, 2010, at 22:08:27

In reply to Lithium as antidepressant?, posted by SheilaC on August 9, 2010, at 9:12:00

Lithium can be a great drug for many things. I'm glad to hear it is helping you.

I think 150 mg is a great idea, hope it still works with less side effects.

Drink lots of water and get plenty of exercise!

Morgan


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.